MAUDE Adverse Event Report: ARTHREX, INC. SUREFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SUREFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SUREFIRE SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/24/2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-13991n surefire scorpion needle broke.This was discovered during a rotator cuff repair surgery with no patient harm.It was reported that scorpion forceps were used and the needle broke when the point was passed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on photographic evidence of a fractured ar-13991n batch 15424111.Based on the information provided ¿ which may include the returned device (if available), photographs, videos, event description, and any additional field input ¿ arthrex has determined the most likely cause.The most likely cause of the reported failure is user-related, such as excessive force during needle firing.Dfu-0392-sub-eo warns against the listed uses to help prevent needle breakage and potential patient injury.

Brand Name
SUREFIRE SCORPION NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23771296
Report Number1220246-2025-05571
Device Sequence Number16110048
Product Code MDM
UDI-Device Identifier00888867015920
UDI-Public(01)00888867015920(11)250422(17)300331(10)15424111
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUREFIRE SCORPION NEEDLE
Device Catalogue NumberAR-13991N
Device Lot Number15424111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown